Couldn't find what you looking for?

TRY OUR SEARCH!

I’m 58, overweight and diabetic for 6 years now. After  trying to control my DM with a diet we have arrived to the conclusion that dieting alone was not enough. I went to my GP last week and he has advised me to start with metformin. I didn’t start immediately, just 3 days ago. Today when I woke up I felt like I was awake the whole night, so tired…It was difficult to get out of my bed. Then I had a full breakfast, to be sure it was not hypoglycemia. After two hours I’m still feeling extreme tired. Besides this yesterday I went to a party and there  I had some hot flushes, which I had for the last time three years ago when I entered menopause. Is metformin the cause of this extreme tiredness and hot flushes? Feel like throwing away this medicine…

Loading...

Hello! I can tell you that tiredness can be a side effect of metformin and even extreme tiredness which, especially in cases like yours, is recommended to stop immediately the drug and enter in contact with your doctor. In the great majority of cases the tiredness comes from a too high dose, but your doctor may ask you to take a blood test or he may want to see you to be sure there’s nothing else going on. And about the hot flushes. Hot flushes as you mentioned yourself are normally symptoms of menopause, but it can be also a symptom of hypoglycemia. In principle the risk of hypoglycemia is very low with metformin but it can happens. I wonder if you didn’t take any glass of alcohol at the party that you went? If so it can be that you had a mild hypoglycemia probably corrected by food after it. Anyway just remember that you should never mix alcohol and metformin. Take care and call your doctor!

Reply

Loading...


If you are having side effects from the Metformin, they should subside within a couple of weeks. Have you been monitoring your blood sugar at the times you have had these symptoms of hot flashes and extreme fatigue? This will indicate to you if you are having any hypos or not during these times. It is important that you check your blood glucose levels when this happens so that you know whether it is the medicine causing side effects or hypoglycemia. Then you will be prepared to talk to your doctor about it.
Reply

Loading...